... Then one day my insurance would not cover the cost of Effexor XR so I had to change from it to Effexor I took three times a day. Now since Effexor XR has a generic, the cost of what I have been taking has risen so much, I can't afford it. So now I have been on the XR generic for about 3 weeks and I have been having a headache just about everyday. Do you think the generic dose can cause headaches or should I look for another source of the headaches?
You're getting the same medication in the generic, but the fillers can be different which you may be responding to. You might try to get a prescription for the upgraded Effexor which is Pristiq. It is not available in generic. That way your insurance would cover it. The Pristiq is extremely similar to Effexor. I felt no difference, except for a revived sex drive.
I read somewhere that generics only have to be within 20% of the active ingredient. You take away 1/5th of the dose and that makes for quite an impact!
As far as the headaches, the comment posted earlier has a lot of merit. Each generic has different inactive ingredients, and you may have a
Sensitivity to one. Ask your pharmacy next refill if they can order from another manufacturer. That might help. Regards - EJ23
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2009 • 8 answers
Posted 25 Nov 2010 • 8 answers
Posted 16 Jun 2011 • 4 answers
Posted 7 Mar 2013 • 11 answers
Has anyone on prednisone experienced migraine headaches; all the symptoms, dizziness, nausea, etc. ?
Posted 24 Jan 2014 • 1 answer